Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 27, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 23, 2025, 2:02 PM EDT for Burke County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2025, 2:02 PM EDT (18:02 UTC)
- Expired
- Apr 23, 2025, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:29 PM EDT | TSTM WND DMG | 6 Se Vidette, GA | Burke County Dispatch reported tree down on Rosier Rd in between Highways 305 and 56. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
535
WUUS52 KCAE 231802
SVRCAE
GAC033-231845-
/O.NEW.KCAE.SV.W.0027.250423T1802Z-250423T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
202 PM EDT Wed Apr 23 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southwestern Burke County in east central Georgia...
* Until 245 PM EDT.
* At 202 PM EDT, a severe thunderstorm was located 7 miles south of
Gough, or 8 miles east of Louisville, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees and powerlines.
* Locations impacted include...
Di-Lane Wildlife Management Area, Gough, Vidette, Burke County
Airport, Waynesboro, Magruder, and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 8231 3293 8227 3303 8229 3308 8229
3309 8228 3312 8192 3294 8191 3292 8196
3292 8208 3288 8213 3285 8213
TIME...MOT...LOC 1802Z 268DEG 14KT 3298 8225
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PL2 follow-up statements
582
WWUS52 KCAE 231819
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
219 PM EDT Wed Apr 23 2025
GAC033-231845-
/O.CON.KCAE.SV.W.0027.000000T0000Z-250423T1845Z/
Burke GA-
219 PM EDT Wed Apr 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN BURKE COUNTY...
At 218 PM EDT, a severe thunderstorm was located 8 miles south of
Gough, or 10 miles east of Louisville, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees and powerlines.
Locations impacted include...
Di-Lane Wildlife Management Area, Gough, Vidette, Burke County
Airport, Waynesboro, Magruder, and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 8231 3293 8227 3303 8229 3308 8229
3309 8228 3312 8192 3294 8191 3292 8196
3292 8208 3288 8213 3285 8213
TIME...MOT...LOC 1818Z 272DEG 10KT 3298 8221
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PL192
WWUS52 KCAE 231843
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
243 PM EDT Wed Apr 23 2025
GAC033-231852-
/O.EXP.KCAE.SV.W.0027.000000T0000Z-250423T1845Z/
Burke GA-
243 PM EDT Wed Apr 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BURKE COUNTY WILL
EXPIRE AT 245 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. The warning has
been reissued for this storm!
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Burke County until 330pm!
LAT...LON 3285 8231 3293 8227 3303 8229 3308 8229
3309 8228 3312 8192 3294 8191 3292 8196
3292 8208 3288 8213 3285 8213
TIME...MOT...LOC 1842Z 268DEG 14KT 3298 8211
$$
PLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:36 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 23, 10:36 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Columbia SC 1036 AM EDT Wed Apr 23 2025 .SYNOPSIS... A front will stall out across the area for the mid to late week period, bringing possible rain chances each day into this weekend. Temperatures will remain above normal, though not as hot as the past several days. Another cold front is forecast to push through the area on Saturday with more benign weather expected early next week. && .NEAR TERM /THROUGH TONIGHT/... Key Message(s): - Diurnally driven showers and thunderstorms expected this afternoon into evening associated with a stationary front. Morning convection continues to move through the northern half of the forecast area, driven by a weak shortwave evident on WV imagery and in the MRMS reflectivity data. Overall the current environment is fairly stable with quite a bit of cloud cover and little if any SBCAPE but mesoanalysis shows MUCAPE around 500 J/kg which supports the few lightning strikes observed earlier with the convection moving through this morning. The atmosphere is relatively moist with PWATs around 1.1 to 1.3 inches with some slight moisture advection expected through the day. Wind shear is weak, less than 25 knots so not really expected much in the way of organized convection. Temperatures have been a bit slower to warm due to cloud cover but some breaks in the clouds should allow temperatures to rise through the 70s and max out in the lower to mid 80s in the southeast Midlands with upper 70s across the northern and western Midlands where more clouds are present. It is important to note in the satellite data a boundary that is nearly stationary extending from near ATL through the western Midlands to near CAE and latest radar analysis shows some new convection developing along it. For this afternoon, as the atmosphere destabilizes with HREF data suggesting SBCAPE values around 1000-1500 J/kg and generally weak wind shear, the stationary bounday and the sea breeze look to be the main features for convection with some late afternoon weak shortwave energy adding some additional forcing which should result in scattered convection across the area, with numerous storms likely along the sea breeze. Severe threat is non-zero but appears to be low with weak shear and modest instability but damaging winds and isolated large hail would be possible with the strongest storms. SPC continues to highlight the area in a marginal risk of severe weather. Lows tonight will continue to be mild in the low 60s, and any lingering outflow boundaries may serve as an initiation point for overnight showers or an isolated thunderstorm so will hold on to some low pops through the night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Key Message(s): - Diurnal shower/storm chances are expected again Thursday and Friday afternoon as stalled front remains in the CWA before lifting north Friday. - High temperatures may be limited by convection but should remain above average. Thursday and Thursday Night: Little has changed for the thunderstorm outlook Thursday afternoon and evening as the diffuse cold front should remain stalled in the CWA and another embedded shortwave is expected to move into the region by the evening. Depending on CI timing and some possible showers/weak storms in the morning hours, temperatures could trend a little cooler but overall, temperatures in the upper 70s to lower 80s are expected. Scattered to numerous showers and storms should fire again heading into the afternoon as greater moisture is realized with PWAT's nearing 1.4-1.5" with easterly to southeasterly onshore winds. Lingering outflow boundaries from the previous days convection, the stalled frontal boundary, and the potential sea breeze during the evening should serve as the focal points for these storms where both the HRRR and experimental RRFS depict between 1000-1800 J/kg of SBCAPE developing. The greater storm coverage may be toward the northern FA where the upper shortwave is expected to pass but overall storm intensity expectations remains largely unchanged. Deep layer shear continues to be a limiting factor but around 20-25 kts of 0-6km Bulk Shear may be enough for a couple more organized clusters in this strong pulse environment, though widespread severe weather is not expected. High atmospheric moisture and slow storm motion makes heavy rain the leading hazard but frequent lightning should also be expected in these storms. Any more robust updraft that forms could lead to small hail and strong wind gusts. This activity then likely wanes overnight with lows into the low 60s. Friday and Friday Night: Guidance suggests the lingering frontal boundary should start to lift north ahead of Saturdays more robust cold front, but as this happens, winds shift out of the southeast to south, keeping plenty of moisture in the region and bringing above normal afternoon high temperatures in the low to mid 80s. Moisture may not be as deep as Thursday with medium range and global models depicting PWAT's near 1.15-1.30", but surface dew points should still be in the mid 60s. Despite the retreating front, a more pronounced shortwave trough nears the region during the afternoon and evening, likely supplying sufficient lift for another afternoon of scattered showers and thunderstorms as thermodynamic profiles remain conducive for convection. LREF ensemble mean MUCAPE values are between 700-1200 J/kg with mean 0-500 mb shear around 15-25 kts. Some forecast soundings do show potential for some drier air in the 700-500 mb layer that could reduce overall coverage but still, another afternoon and evening of scattered showers and pulse storms is expected with a couple storms potentially being on the stronger side. Some isolated showers may linger into the overnight before a cold front moves in Saturday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Key Message(s): - More robust cold front moves in Saturday with another chance of showers and possible thunderstorms. - Temperatures look to remain above normal to start the weekend before possibly cooling slightly behind the front. As advertised, a more pronounced cold front is expected to move into the FA Saturday with the EC ensemble and GEFS members being in fairly good agreement with this moving in during the afternoon/evening as PWAT's near 160-170 percent of normal are expected with above average temperatures. Around 60-70% of the EC ensemble members show MUCAPE over 1000 J/kg but a look at NAFES mean 500mb and 700mb wind speeds shows around 20-25 kts of flow at each level and a lack of a robust LLJ. Current thinking is this front will bring a more cohesive area of showers and possible strong storms across the FA Saturday afternoon and evening, but the severe risk at this time appears a bit limited due to a lack of organizing shear. This continues to be worth keeping an eye on as CIPS and CSU ML guidance has maintained their potential signal for strong to severe storms the past couple runs, especially if we see an increase in shear. After this, NAFES PWAT values near average with high pressure sliding into the region, bringing calmer weather. Temperatures behind Saturdays front may be closer to normal before rising back above normal into early next week. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Occasional restrictions possible in showers and thunderstorms through the valid TAF period. SCT-BKN high clouds through the period with SCT-BKN clouds 4-6k ft MSL through the period. Confidence in CIG restrictions this morning is low. SCT -SHRA/-TSRA expected to redevelop through the day, but timing remains a question, so maintained PROB30 for a few hours this afternoon. Restrictions will be possible with the stronger storms. Rainfall chances decrease somewhat overnight tonight. Winds remain light and variable through the period, though some erratic gustiness is possible within -SHRA/-TSRA. EXTENDED AVIATION OUTLOOK...A front will stall over the region this week leading to convection and occasional restrictions through Saturday. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
In the hours before
Special weather statement, Apr 23, 1:47 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Columbia SC
147 PM EDT Wed Apr 23 2025
SCZ025-026-030-231830-
Aiken SC-Saluda SC-Edgefield SC-
147 PM EDT Wed Apr 23 2025
...A strong thunderstorm will impact portions of central Edgefield,
south central Saluda and northwestern Aiken Counties through 230 PM
EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Belvedere, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Strom Thurmond High School, Harmony, Murphys Estates, Mt Vintage,
Edgefield, Johnston, Aiken Municipal Airport, Trenton, Belvedere,
Edgefield County Airport, Vaucluse, Edgefield Federal Correction
Institution, Murphy Village, Graniteville, North Augusta, and
Clearwater.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 3 and 24.
Interstate 520 in South Carolina between mile markers 20 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3351 8195 3368 8207 3389 8183 3364 8160
TIME...MOT...LOC 1747Z 237DEG 9KT 3365 8194
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PLSpecial weather statement, Apr 23, 1:48 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Columbia SC
148 PM EDT Wed Apr 23 2025
SCZ035-231830-
Barnwell SC-
148 PM EDT Wed Apr 23 2025
...A strong thunderstorm will impact portions of southeastern
Barnwell County through 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barnwell, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barnwell, Kline, Snelling, Barnwell County Airport, and Hilda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3313 8142 3315 8153 3327 8153 3334 8122
3321 8122 3316 8123 3312 8119 3312 8124
3311 8126 3311 8138
TIME...MOT...LOC 1747Z 263DEG 7KT 3321 8146
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:42 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 48 min |
| Apr 23, 3:49 PM EDT | Areal Flood Advisory | CAE | Columbia, Richmond | 56 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.